Alert archive / Colorado / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 59, NWS Pueblo, CO

July 6, 2009Huerfano County, Las Animas County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 6, 2009, 12:51 PM MDT for Huerfano County, Las Animas County, Colorado. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2009, 12:51 PM MDT (18:51 UTC)
Expired
Jul 6, 2009, 1:45 PM MDT
In force
54 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

Counties Huerfano County, CO, Las Animas County, CO

The radar

The Pueblo radar (KPUX), 117 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 1:06 PM MDTHAIL 0.759 E Aguilar, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 6.9 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2009-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 313 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2009-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
313 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
1536 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

904 
WUUS55 KPUB 061851
SVRPUB
COC055-071-061945-
/O.NEW.KPUB.SV.W.0059.090706T1851Z-090706T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
1251 PM MDT MON JUL 6 2009

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO...
  CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

* UNTIL 145 PM MDT...

* AT 1250 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  NORTHEAST OF AGUILAR...OR ABOUT 21 MILES NORTH OF TRINIDAD...AND
  WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HOEHNE.
  TYRONE.
  MODEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3748 10407 3716 10418 3736 10469 3760 10457
TIME...MOT...LOC 1851Z 300DEG 18KT 3747 10450

$$
SR
3 follow-up statements
456 
WWUS55 KPUB 061903
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
103 PM MDT MON JUL 6 2009

COC071-061945-
/O.CON.KPUB.SV.W.0059.000000T0000Z-090706T1945Z/
LAS ANIMAS CO-
103 PM MDT MON JUL 6 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM MDT
FOR CENTRAL LAS ANIMAS COUNTY...

AT 102 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED 10 MILES NORTHWEST OF HOEHNE...OR 17 MILES NORTH OF
TRINIDAD...AND WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  TYRONE.
  HOEHNE.
  MODEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3755 10456 3748 10407 3716 10418 3736 10469
TIME...MOT...LOC 1903Z 320DEG 18KT 3741 10446

$$
SR
000 
WWUS55 KPUB 061911
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
111 PM MDT MON JUL 6 2009

COC071-061945-
/O.CON.KPUB.SV.W.0059.000000T0000Z-090706T1945Z/
LAS ANIMAS CO-
111 PM MDT MON JUL 6 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM MDT
FOR CENTRAL LAS ANIMAS COUNTY...

AT 110 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED 8 MILES NORTH OF HOEHNE...OR 15 MILES NORTH OF TRINIDAD...
AND WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  TYRONE.
  HOEHNE.
  MODEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3735 10464 3752 10454 3748 10407 3716 10418
TIME...MOT...LOC 1911Z 320DEG 18KT 3738 10443

$$
SR
000 
WWUS55 KPUB 061936
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
136 PM MDT MON JUL 6 2009

COC071-061946-
/O.EXP.KPUB.SV.W.0059.000000T0000Z-090706T1945Z/
LAS ANIMAS CO-
136 PM MDT MON JUL 6 2009

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LAS ANIMAS COUNTY
EXPIRES AT 145 PM MDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT MONDAY
EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3735 10464 3752 10454 3748 10407 3716 10418
TIME...MOT...LOC 1936Z 320DEG 18KT 3728 10433

$$
SR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 10:16 AM MDT, 2 hours 35 minutes earlier.

Area forecast discussion, Jul 6, 10:16 AM MDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1016 AM MDT MON JUL 6 2009

.UPDATE...
UPDATED FORECAST TO MENTION SEVERE THUNDERSTORM WORDING IN
WEATHER GRIDS AND TEXT BASED FORECAST PRODUCTS. LAPSE RATES
ALOFT ARE STEEPER TODAY THAN YESTERDAY...LEADING TO AN IMPRESSIVE
AMOUNT OF CAPE IN THE HAIL GROWTH REGION TODAY VERSUS YESTERDAY.
THUS...LARGE HAIL THREAT SHOULD BE HIGHER TODAY FOR THE EASTERN
SLOPES OF THE SOUTHEAST MOUNTAINS AND PLAINS. SEVERE THREAT
WILL BE HIGHER ACROSS THE FAR EASTERN PLAINS TODAY AS WELL...SO
PRETTY MUCH ALL OF SOUTHEAST COLORADO IS UNDER THE GUN. -KT

&&

.PREV DISCUSSION... /ISSUED 512 AM MDT MON JUL 6 2009/

SHORT TERM...
(TODAY AND TONIGHT)

..YET ANOTHER ROUND OF THUNDERSTORMS TODAY...WITH LARGE
HAIL...DAMAGING WIND AND HEAVY RAIN POTENTIAL...

ALTHOUGH A WARMER AND DRIER AIRMASS HAS ALREADY STARTING SHIFTING
INTO THE WESTERN MOUNTAINS AND HIGH VALLEYS...PLENTY OF MOISTURE
STILL REMAINS OVER THE EASTERN MOUNTAINS AND PLAINS...AND THIS IS
WHERE THE BEST FOCUS FOR STRONG CONVECTION WILL BE AGAIN TODAY.
SATELLITE PICTURES EARLY THIS MORNING INDICATE THUNDERSTORMS
CONTINUING AT THIS LATE (EARLY) HOUR NEAR AND TO THE WEST OF GRAND
JUNCTION.  THIS DISTURBANCE LINES UP PRETTY WELL WITH A 200-300 MB
PV LOBE INDICATED BY THE NAM12 TO BE ENTERING WESTERN COLORADO AT
THIS TIME.  THE NAM12 BRINGS THIS PV LOBE ACROSS COLORADO TODAY...
REACHING EASTERN COLORADO COINCIDENT WITH STRONG AFTERNOON HEATING.
WITH DEWPOINTS IN THE 50S...CAPES OF 1000-2000 J/KG ...AND 30-40
KNOTS OF SHEAR...THE PV LOBE WILL HAVE PLENTY OF MATERIAL TO WORK
WITH FOR GENERATION OF STRONG TO SEVERE CONVECTION ACROSS THE
SOUTHEAST MOUNTAINS AND PLAINS TODAY.  PRIMARY THREATS ARE EXPECTED
TO BE LIGHTNING...HAIL UP TO 1.5 INCHES IN DIAMETER...WIND GUSTS TO
60 MPH AND LOCALIZED FLOODING.  THERE IS NOT QUITE AS MUCH WATER IN
THE ATMOSPHERE TODAY AS YESTERDAY...BUT PRECIPITABLE WATER VALUES
ARE STILL OVER AN INCH IN MOST CASES...WHICH IS MORE THAN ADEQUATE
FOR SOME LOCALIZED FLOODING PROBLEMS UNDER INTENSE DOWNPOURS.

LOOKS LIKE STORMS TODAY WILL FIRE UP OVER THE MOUNTAINS DURING THE
LATE MORNING HOURS...SPREAD EAST ACROSS THE I-25 CORRIDOR DURING THE
EARLY AFTERNOON...AND THEN CONTINUE EAST DURING THE REMAINDER OF THE
AFTERNOON.  AS THE STORMS MOVE THROUGH THE EASTERN BORDER COUNTIES
DURING THE LATE AFTERNOON AND EARLY EVENING HOURS...THEY MAY TEND TO
SPIN UP AND INTENSIFY AS THEY ENCOUNTER 40 KNOTS OF SHEAR OF BETTER
MOISTURE ALONG AN EMERGING DRYLINE. ANOTHER ACTIVE DAY AHEAD. LW

LONG TERM...
(TUESDAY THROUGH SUNDAY)

ONCE AGAIN THE GFS AND ECMWF MODELS ARE IN VERY CLOSE AGREEMENT
THROUGH THE EXTENDED PERIOD. A RIDGE OF HIGH PRESSURE ALOFT BUILDS
IN ACROSS AZ AND NM UP INTO COLORADO BEGINNING TUES...THEN
ESSENTIALLY DOMINATES THE REGION THROUGH SUNDAY. DECIDED TO MAINTAIN
ISOLATED LATE AFTN AND EARLY EVE POPS FOR TUE ACROSS THE PALMER
DIVIDE...DRY ON WED...THEN GFS INDICATES PERHAPS SOME MOISTURE
TRYING TO SNEAK BACK UP ACROSS THE 4 CORNERS THU. WENT AHEAD AND
KEPT DIURNAL ISOLATED POPS IN THE FORECAST THU THROUGH SUN MAINLY
OVER THE HIGHER TERRAIN...BUT FEEL THAT THE CWA WILL EXPERIENCE FOR
THE MOST PART DRY AND VERY HOT CONDITIONS THROUGH THE NEXT WEEKEND.
LATEST NUMERICAL GUIDANCE CAME IN WITH MAX TEMPS RIGHT AROUND 100
FOR MUCH OF THE EASTERN PLAINS FOR WED THRU SUN. 27

AVIATION...
AREAS OF LIFR/IFR CIGS AND VSBYS POSSIBLE EARLY THIS
MORNING ALONG THE NORTHERN HALF OF THE I-25 CORRIDOR INCLUDING BOTH
KCOS AND KPUB.  CONDITIONS SHOULD IMPROVE TO VFR 14-16Z AS LOW
CLOUDS DISSIPATE.  FLIGHT CONCERNS FOR THE AFTERNOON AND EVENING
HOURS WILL AGAIN REVOLVE AROUND THUNDERSTORMS.  MORE INTENSE
CONVECTIVE ACTIVITY EXPECTED AGAIN TODAY ACROSS THE EASTERN
MOUNTAINS AND PLAINS...INCLUDING KCOS AND KPUB.  PRIMARY THREATS
WITH CONVECTION WILL INCLUDE LOCAL LIFR/IFR CIGS/VSBYS...HAIL TO 1.5
INCHES IN DIAMETER...WIND GUSTS OVER 60 MPH...LOCAL FLOODING AND
LIGHTNING.  THREATS NOT AS SEVERE ASSOCIATED WITH CONVECTION OVER
THE WESTERN MOUNTAINS AND HIGH VALLEYS AS WARMER AND DRIER AIR
FILTERS IN. LW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31/77
Hazardous weather outlook, Jul 6, 11:02 AM MDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
1102 AM MDT MON JUL 6 2009

COZ058>089-093>099-071715-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1102 AM MDT MON JUL 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED ACROSS SOUTHERN COLORADO
TODAY.  THUNDERSTORMS WILL BE POSSIBLE ANYWHERE BUT THE FOCUS FOR
STRONG TO SEVERE THUNDERSTORMS WILL BE ACROSS THE SOUTHEAST MOUNTAINS AND
PLAINS. PRIMARY THREATS FROM STORMS TODAY WILL BE LIGHTNING...
HAIL UP TO THE SIZE OF GOLF BALLS...WIND GUSTS OVER 60 MPH...AND
LOCALIZED FLOODING.

THE FIRST THUNDERSTORMS OF THE DAY WILL DEVELOP OVER THE MOUNTAINS
BETWEEN 11 AM AND NOON.  STORMS WILL THEN SHIFT EAST ACROSS THE I-25
CORRIDOR BETWEEN NOON AND 1 PM...AND THEN EAST ACROSS THE REST OF
THE PLAINS THROUGH THE REMAINDER OF THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED THUNDERSTORMS ARE EXPECTED OVER THE AREA...MAINLY OVER
THE HIGHER TERRAIN...EACH AFTERNOON AND EVENING SAVE FOR
WEDNESDAY. THE MAIN THREATS WILL BE HAIL UNDER 1/2 INCH IN
DIAMETER...WIND GUSTS TO 50 MPH...AND CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY THIS AFTERNOON AND EVENING...ESPECIALLY ACROSS THE
SOUTHEAST MOUNTAINS AND PLAINS.

31/77

In the hours before

Local storm report, Jul 6, 9:35 AM MDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
935 AM MDT MON JUL 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     5 SSE BLENDE            38.17N 104.50W
07/05/2009                   PUEBLO             CO   TRAINED SPOTTER

            DAMAGE IN VINELAND...8 MILES NORTH OF SPOTTER. 6-8 INCH
            DIAMETER TREES DAMAGED. HEAVY RAIN WITH WATER STANDING IN
            FIELDS. POSSIBLE HAIL DAMAGE TO CROPS.

&&

RMG
Special weather statement, Jul 6, 12:28 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1228 PM MDT MON JUL 6 2009

COZ067-068-070-071-061900-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-EASTERN SAN
JUAN MOUNTAINS ABOVE 10000 FT-SOUTHERN SAN LUIS VALLEY-UPPER RIO
GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
1228 PM MDT MON JUL 6 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EXTREME WEST CENTRAL ALAMOSA COUNTY IN SOUTH CENTRAL COLORADO
  NORTH CENTRAL CONEJOS COUNTY IN SOUTH CENTRAL COLORADO
  SOUTHEASTERN RIO GRANDE COUNTY IN SOUTH CENTRAL COLORADO

AT 1227 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTHWEST OF MONTE VISTA...OR 26 MILES
WEST OF ALAMOSA...WHICH WAS MOVING TOWARD THE EAST AT 25 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF NORTH CENTRAL
CONEJOS COUNTY...EXTREME WEST CENTRAL ALAMOSA COUNTY AND SOUTHEASTERN
RIO GRANDE COUNTY.

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

SR

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 12:57 PM MDTSevere Thunderstorm WarningPUBEl Paso, Fremont, Pueblo28 min
Jul 6, 1:23 PM MDTSevere Thunderstorm WarningPUBFremont, Pueblo41 min
Jul 6, 2:05 PM MDTSevere Thunderstorm WarningPUBEl Paso55 min
Jul 6, 2:37 PM MDTSevere Thunderstorm WarningPUBHuerfano, Pueblo37 min
Jul 6, 2:47 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas, Pueblo58 min
Jul 6, 2:52 PM MDTSevere Thunderstorm WarningPUBCuster, Fremont, Pueblo22 min
Jul 6, 3:01 PM MDTSevere Thunderstorm WarningPUBEl Paso40 min
Jul 6, 4:36 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas, Otero54 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.